MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2012
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away and the cause was unknown.The outcome was not device or therapy related.An autopsy was not performed and would not be provided.The pump was not explanted and would not be returned.
 
Additional Manufacturer Narrative
A4: weight was not provided.Section d4: device lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system, serial number (b)(6), and the reported patient outcome could not be conclusively determined through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu, rev.C is currently available.Section 1, ¿introduction¿, lists potential adverse events, including death, that may be associated with the use of the heartmate ii left ventricular assist system.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21067292
Report Number2916596-2024-52833
Device Sequence Number8372353
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)140131
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2014
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient SexMale